Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 44, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 19, 2005, 8:42 PM CDT for Buchanan County, Missouri; Atchison County, Kansas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2005, 8:42 PM CDT (01:42 UTC)
- Expired
- Aug 20, 2005, 2:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Atchison County, KS, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 110 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 9:10 PM CDT | FLASH FLOOD | 3 Sw Effingham, KS | ROAD CLOSED DUE TO FLASH FLOODING NEAR 254TH AND DECATUR. |
| Aug 19, 9:30 PM CDT | FLASH FLOOD | Easton, MO | FLASH FLOODING NEAR COUNTRY SIDE R.V. PARK. TIME ESTIMATED. |
| Aug 19, 9:30 PM CDT | FLASH FLOOD | St Joseph, MO | ROAD CLOSED DUE TO FLASH FLOODING. FARRENS STREET. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2093 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 200142
FFWEAX
KSC005-MOC021-200730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT FRI AUG 19 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATCHISON COUNTY IN NORTHEAST KANSAS
BUCHANAN COUNTY IN NORTHWEST MISSOURI
* UNTIL 230 AM CDT
* AT 820 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING STREET FLOODING IN ATCHISON COUNTY.
WATER WAS ON 254TH ROAD AT DECATUR ROAD... AND NUMEROUS STREETS IN
ATCHISON WERE UNDER WATER.
* EXCESSIVE RAINFALL WAS ENTERING SOUTHWEST ATCHISON COUNTY AND
WILL MOVE ACROSS THE REMAINDER OF THE WARNED AREA BY 930 PM.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3954 9462 3955 9509 3952 9510 3942 9497
3942 9556 3964 9555 3965 9512 3962 9506
3973 9496 3973 9487 3977 9493 3981 9488
3981 9463
$$
PREDMORE2 follow-up statements
000
WGUS73 KEAX 200350
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1042 PM CDT FRI AUG 19 2005
KSC005-MOC021-200730-
ATCHISON KS-BUCHANAN MO-
1042 PM CDT FRI AUG 19 2005
...FLASH FLOOD WARNING CONTINUES FOR ATCHISON AND BUCHANAN COUNTIES
UNTIL 230 AM CDT...
AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAIN OVER ATCHISON AND BUCHANAN COUNTIES HAD DECREASED. HIGH
WATER CLOSED FARRENS STREET IN SAINT JOSEPH EARLIER THIS
EVENING...BUT WATER HAS RECEDED. CONDITIONS HAVE ALSO IMPROVED NEAR
EASTON WHERE FLOODING WAS REPORTED BY COUNTRY SIDE R.V. PARK.
DESPITE IMPROVING CONDITIONS...LOCAL CREEKS AND STREAMS ARE STILL
RUNNING HIGH...AND FLOODING MAY STILL BE OCCURRING ACROSS PARTS OF
BUCHANAN AND ATCHISON COUNTIES.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
LAT...LON 3954 9462 3955 9509 3952 9510 3942 9497
3942 9556 3964 9555 3965 9512 3962 9506
3973 9496 3973 9487 3977 9493 3981 9488
3981 9463
$$
KOCH000
WGUS73 KEAX 200731
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
231 AM CDT SAT AUG 20 2005
KSC005-MOC021-200741-
ATCHISON KS-BUCHANAN MO-
231 AM CDT SAT AUG 20 2005
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR ATCHISON AND
BUCHANAN COUNTIES HAS BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3954 9462 3955 9509 3952 9510 3942 9497
3942 9556 3964 9555 3965 9512 3962 9506
3973 9496 3973 9487 3977 9493 3981 9488
3981 9463
$$
KOCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:55 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 19, 3:55 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 355 PM CDT FRI AUG 19 2005 .DISCUSSION... SEVERE THUNDERSTORMS AND FLASH FLOODING HIGHLIGHT THE FORECAST CONCERNS TONIGHT. OUTFLOW BOUNDARY FROM EARLIER KS CONVECTION HAS IGNITED FROM SOUTHWEST OF TOP THROUGH MCI. AIRMASS VERY UNSTABLE WITH HIGH PRECIPITABLE WATER VALUES COVERING ENTIRE CWA. 0-6KM BULK SHEAR VALUES SUPPORT POTENTIAL FOR A FEW INITIAL SUPERCELLS. DUE TO RECENT HEAVY RAINS OVER THE PAST 2 DAYS...DEGREE OF INSTABILITY... AVAILABLE LOW LEVEL MOISTURE AND PLUME OF SUBTROPICAL MOISTURE IT IS PRUDENT TO ISSUE FLASH FLOOD WATCH FOR THE ENTIRE CWA FOR ALL OF TONIGHT. HAVE HIT QPF GRIDS RATHER HARD WITH MANY LOCATIONS LIKELY TO SEE IN EXCESS OF AN INCH OF RAIN. APPROACHING COLD FRONT ORIENTED NORTH/SOUTH THROUGH EASTERN NEBRASKA AND CENTRAL KS WILL MARCH EAST-SOUTHEAST TONIGHT WITH ADDITIONAL CONVECTION FORMING ALONG IT. THUS SOME AREAS WILL SEE SEVERAL ROUNDS OF STORMS THROUGH 12Z SATURDAY. MINIMAL COOLING BEHIND THIS FRONT AND EXPECT TEMPERATURES TO WARM BACK UP TO SEASONAL VALUES ONCE THE SUN COMES OUT. SOUTHERN CWA WILL BE SLOWEST TO BREAK OUT OF CLOUDS AND MAY BE A BIT OVERLY OPTIMISTIC ON MAX TEMPERATURES. WILL MAINTAIN CHANCE POPS OVER SOUTHERN THIRD OF CWA FOR AT LEAST THE MORNING HOURS. FRONTAL BOUNDARY APPEARS TO HANG UP OVER SOUTHERN MO AND PLUME OF AFOREMENTIONED SUBTROPICAL MOISTURE BENDS EAST ACROSS SOUTHERN HALF OF MO. WEAK VORTICITY MAXIMA COULD EASILY BE EMBEDDED WITHIN THIS MOISTURE PLUME AND BE ENOUGH FOR WIDELY SCATTERED NUISANCE CONVECTION. HAVE ALSO ADDED LOW CHANCE POPS ACROSS NORTHWEST CORNER OF MO FOR SATURDAY EVENING AS SECONDARY/850MB FRONT DROPS SOUTHEAST. MAY BE ENOUGH RESIDUAL MOISTURE FOR SCATTERED STORMS TO FORM ALONG THE 850MB THETAE AXIS IN THE LATE AFTERNOON AND CONTINUE INTO NORTHWEST MO EARLY IN THE EVENING. MJ BY SUNDAY...THE SURFACE FRONT IS WELL PAST OUR CWA. A CURSORY LOOK TO THE MODELS AND GUIDANCE WOULD SAY TEMPS BACK TO NEAR NORMAL AND ZERO POPS. HOWEVER WE HAVE SOME CONCERN WITH THE H8 FRONT THAT IS STILL ACROSS OUR AREA SUNDAY MORNING. A SMALL POSSIBILITY THAT WE WILL SEE SOME SHOWER DEVELOPMENT ON THIS. THE GFS SHOWS A LITTLE MID LEVEL MOISTURE. WILL TREND ON THE CONSERVATIVE SIDE BY ADDING A FEW MORE CLOUDS AND KEEPING TEMPS JUST A LITTLE LOWER. AT THE BEGINNING OF THE WEEK...THE UPPER LEVEL RIDGE IS TO OUR WEST. AN UPPER LEVEL LOW MOVES ONTO THE PACIFIC COAST BY THE MIDDLE OF THE WEEK...ALTHOUGH THE TIMING OF THAT HAS BEEN CHANGING FROM RUN TO RUN. WHILE THIS UPPER LOW WOBBLES AROUND...A SURFACE FRONT GETS HUNG UP IN THE HIGH PLAINS. TIMING ON THIS ITEM HEADING EAST HAS BEEN UNCERTAIN THE PAST SEVERAL RUNS. WITHOUT A STRONG PUSH...THE FRONT WILL LIKELY TAKE ITS TIME REACHING US. GFS MAY BE HINTING AT PHASING THIS LOW WITH THE LOW NEAR THE GREAT LAKES ASSOCIATED WITH THE UPPER LOW. LATEST RUNS HAVE NOT AGREED ON TIMING...BUT GENERAL CONSENSUS HAS BEEN TO PUSH FROPA BACK UNTIL FRIDAY NIGHT (DAY7)... SIMILAR TO THE GFS/EC. TEMPERATURES SHOW A WARMING TREND THROUGH THE WEEK WITH THE WARMEST READINGS THU/FRI IN THE PREFRONTAL ENVIRONMENT. 27 && .PREV DISCUSSION... 135 PM... UPDATED FORECAST TO LOWER HIGH TEMPERATURES ACROSS NORTHWEST MO DUE TO CLOUD COVER AND CONVECTION MOVING IN. ADJUSTED POPS FOR THIS AFTERNOON TO REFLECT ONGOING AND EXPECTED PRECIPITATION. HAVE DROPPED POPS ALTOGETHER ACROSS FAR SOUTHERN CWA TILL THIS EVENING. SEVERE AND HEAVY RAIN THREAT ACROSS NORTHERN HALF OF CWA NEXT 18 HRS. CONSIDERING A FLASH FLOOD WATCH FOR MOST OF CWA TONIGHT DUE TO RECENT HEAVY RAINS AS WELL AS POTENTIAL FOR 1-2 INCH RAINS. MJ && .PREV DISCUSSION... 645 AM... MAKING SOME REVISION TO THUNDERSTORM FORECASTS FOR TODAY. ONGOING ELEVATED PRECIPITATION ORIENTED ALONG A MOISTURE AXIS OF TROPICAL MOISTURE THAT EXTENDS FROM MEXICO THROUGH KANSAS INTO CENTRAL MISSOURI. UPPER LEVEL JET ACROSS NEBRASKA AND IOWA CONTINUES TO SUPPORT AT LEAST SOME WEAK LIFT ACROSS THIS REGION DESPITE VEERED OFF LOW LEVEL JET. STILL EXPECT THIS AREA TO DISSIPATE THIS MORNING AS MID LEVELS WARM A BIT. BIG QUESTION IS...CAN AFTERNOON HEATING OVERCOME EXPECTED CAP TO TRIGGER MORE STORMS ACROSS THE FORECAST AREA IN THE VICINITY OF THIS MOISTURE AXIS. CURRENT THINKING IS NOT LIKELY UNTIL THIS EVENING WHEN SOME COOLING AT THE MID LEVELS MAY TAKE PLACE. STORMS WITH THE TRUE COLD FRONT WILL LIKELY NOT GET ORGANIZED ALONG THIS BOUNDARY UNTIL THE OVERNIGHT HOURS IN NORTHERN MISSOURI AS THE UPPER LEVEL SHORT WAVE MOVES INTO THE UPPER MIDWEST...AIDING IN THE FRONTS SURGE TO THE SOUTH. PC && .PREVIOUS DISCUSSION... 328 AM CDT FRI... MAIN FORECAST CONCERN IS WITH THREAT OF STORMS TODAY AND TONIGHT AND HEAT THIS AFTERNOON. 00Z MODEL RUNS PRESENTED QUITE DIVERGING SCENARIOS...HAVING PROBLEMS WITH HANDLING CONVECTION THIS MORNING AND CONVECTIVE FEEDBACK PROBLEMS THIS AFTERNOON AND TONIGHT. WILL LEAN TOWARD EARLIER RUNS IDEA OF MAIN FRONT SETTING UP FROM WESTERN KANSAS INTO SOUTHEAST NEBRASKA LATER THIS AFTERNOON...WITH CONVECTION BREAKING OUT ALONG IT. NOT TOTALLY OUT OF THE QUESTION THAT SOMETHING COULD DEVELOP THIS AFTERNOON IN THE WARM SECTOR THAT WILL BE ACROSS THE FORECAST AREA...BUT THINK THE BETTER CHANCES WILL BE CLOSER TO THIS BOUNDARY...SO WILL KEEP CHANCE POPS IN NORTHWEST MISSOURI AND NORTHEAST KANSAS FOR NOW...AND ONLY HAVE SLIGHT CHANCES FOR THE REST OF FORECAST AREA. WITH NORTHERN STREAM SHORT WAVE MOVING THROUGH UPPER MIDWEST BY 12Z SATURDAY...EXPECT FRONT TO BE ABLE TO PUSH AS FAR SOUTH AS THE SOUTHERN THIRD OF FORECAST AREA...THEN MOVE SOUTH OF AREA BY MID MIDDAY. THUS WILL TAPER OF RAIN CHANCES SATURDAY MORNING...WITH COOLER AIR MOVING IN. THEN WITH A SURFACE HIGH DROPPING INTO THE MIDWEST THE FIRST OF THE WEEK...LOOKS LIKE A FAIRLY QUIET WEATHER PATTERN THROUGH TUESDAY. IN THE VERY SHORT TERM...HEAT WILL ALSO BE A CONCERN THIS AFTERNOON. SOME AREAS...ESPECIALLY IN AREAS FROM ST JOSEPH THROUGH KANSAS CITY THROUGH BUTLER AND SEDALIA MAY SEE HEAT INDICES AROUND THE 105 MARK FOR AN HOUR OR TWO THIS AFTERNOON. SINCE NOT QUITE FITTING THE ADVISORY CRITERIA...PLUS AREA HAS BECOME FAIRLY ACCLIMATED TO THE HEAT THIS SUMMER...WILL USE THE HAZARDOUS WEATHER OUTLOOK TO HIGHLIGHT THE SITUATION. ONGOING CONVECTION HAS ORGANIZED INTO A COMPLEX THAT SHOULD CONTINUE TO PROGRESS EAST EARLY THIS MORNING AS WEAK WAVE INDUCED BY THIS COMPLEX MOVES EAST IN THE FLOW. TIMING CURRENT RADAR TRENDS...WILL LEAVE A MENTION OF STORMS IN SOUTHEAST AREAS FOR THE START OF THE DAY...THEN CLEAR THE AREA BY MID MORNING. PC && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH FOR TONIGHT FOR ALL KS COUNTIES. MO...FLASH FLOOD WATCH FOR TONIGHT FOR ALL MO COUNTIES. WFO EAX
Hazardous weather outlook, Aug 19, 1:06 PM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 106 PM CDT FRI AUG 19 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 106 PM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A VERY ACTIVE PERIOD IS FORECAST WITH A MODERATE RISK OF SEVERE THUNDERSTORMS FORECAST ACROSS NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS...GENERALLY NORTH OF A MUSCOTAH KANSAS TO MACON LINE. SEVERE THUNDERSTORMS COULD FORM AS EARLY AS MID AFTERNOON ACROSS FAR NORTHEAST KANSAS AND NORTHERN MISSOURI NEAR THE MISSOURI AND IOWA BORDER. THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON ALONG AN INSTABILITY AXIS WHICH LIES FROM NEAR ST JOSEPH TO NORTH OF KIRKSVILLE. DUE TO THE AMOUNT OF VERTICAL SHEAR AND INSTABILITY PRESENT OVER THIS AREA DISCRETE SUPERCELLS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS. THE PRIMARY SEVERE THREATS WILL BE LARGE HAIL...GOLFBALL SIZE OR LARGER...DAMAGING WINDS...TORRENTIAL RAINS AND FREQUENT LIGHTNING. AS THE THUNDERSTORMS INTERACT WITH EACH OTHER THE POTENTIAL EXISTS FOR A COMPLEX OF STORMS TO FORM WHICH COULD EVOLVE INTO A WIDESPREAD WIND STORM EVENT. SEVERE THUNDERSTORMS COULD SPREAD SOUTHEAST OVERNIGHT AND ACROSS WEST CENTRAL AND CENTRAL MISSOURI AS WELL AS EXTREME EAST CENTRAL KANSAS BY LATE EVENING. HEAVY RAINS WILL ALSO BE A THREAT OVER THE ENTIRE REGION. DUE TO THE RECENT HEAVY RAINS OF THE PAST TWO DAYS OVER MANY LOCATIONS...FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS MAY BE ONGOING ACROSS PARTS OF WEST CENTRAL AND CENTRAL MISSOURI SATURDAY MORNING...GENERALLY SOUTH OF AN OLATHE TO BOONVILLE LINE. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS SATURDAY EVENING AS A SECONDARY FRONT DROPS DOWN FROM IOWA AND NEBRASKA. NO SEVERE WEATHER IS ANTICIPATED ACROSS THE AREA ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED ACROSS NORTHERN MISSOURI THIS AFTERNOON AND EVENING. IT IS POSSIBLE SPOTTERS WILL BE NEEDED FURTHER SOUTH LATER THIS EVENING SOUTH OF A KANSAS CITY TO MOBERLY LINE. MJ
In the hours before
Local storm report, Aug 19, 7:07 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
707 PM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM NON-TSTM WND GST KASEYVILLE 39.63N 92.68W
08/19/2005 65 MPH MACON MO PUBLIC
60-65 MPH WINDS ESTIMATED AT INTERSECTION OF HIGHWAY T
AND HIGHWAY 3
&&
MJMLocal storm report, Aug 19, 7:14 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
714 PM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST KASEYVILLE 39.63N 92.68W
08/19/2005 65 MPH MACON MO PUBLIC
60-65 MPH WINDS ESTIMATED AT INTERSECTION OF HIGHWAY T
AND HIGHWAY 3
&&
MJMSpecial weather statement, Aug 19, 7:45 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 745 PM CDT FRI AUG 19 2005 KSZ025-102-103-MOZ020-028-200145- ATCHISON-BUCHANAN-DONIPHAN-LEAVENWORTH-PLATTE- 745 PM CDT FRI AUG 19 2005 ...SIGNIFICANT WEATHER ALERT FOR ATCHISON...NORTHERN LEAVENWORTH... NORTHERN PLATTE...SOUTHERN DONIPHAN AND WESTERN BUCHANAN COUNTIES... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HURON TO NORTONVILLE TO MERIDEN KANSAS...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF ATCHISON TO 10 MILES WEST OF OSKALOOSA...MOVING EAST AT 35 MPH. WINDS AROUND 50 MPH AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. PEOPLE IN ATCHISON...BUCHANAN...DONIPHAN...LEAVENWORTH AND PLATTE COUNTIES...INCLUDING THE CITIES OF EFFINGHAM...PURCELL...LANCASTER KS...CUMMINGS...POTTER...ATCHISON...WITHROP...EASTON KS...DONIPHAN AND BEAN LAKE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. BOOKBINDER
Special weather statement, Aug 19, 7:58 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 758 PM CDT FRI AUG 19 2005 MOZ001>004-011>013-200200- ANDREW MO-ATCHISON MO-DE KALB MO-GENTRY MO-HOLT MO- NODAWAY MO-WORTH MO- 758 PM CDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 736 FOR THE FOLLOWING AREAS IN MISSOURI THIS CANCELS 7 COUNTIES IN NORTHWEST MISSOURI ANDREW ATCHISON MO DEKALB GENTRY HOLT NODAWAY WORTH THIS INCLUDES THE CITIES OF...ALBANY...CAMERON...GRANT CITY... MARYVILLE...MOUND CITY...OREGON...ROCKPORT AND SAVANNAH. KSZ025-057-102>105-MOZ020>021-028>029-037-043-200300- ATCHISON KS-DONIPHAN KS-JOHNSON KS-LEAVENWORTH KS- MIAMI KS-WYANDOTTE KS-BUCHANAN MO-CASS MO-CLAY MO- CLINTON MO-JACKSON MO-PLATTE MO- 758 PM CDT FRI AUG 19 2005 SEVERE THUNDERSTORM WATCH NUMBER 736 REMAINS VALID UNTIL 10 PM CDT FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 6 COUNTIES IN EAST CENTRAL KANSAS JOHNSON KS MIAMI IN NORTHEAST KANSAS ATCHISON KS DONIPHAN LEAVENWORTH WYANDOTTE IN MISSOURI THIS WATCH INCLUDES 6 COUNTIES IN NORTHWEST MISSOURI BUCHANAN CLINTON IN WEST CENTRAL MISSOURI CASS CLAY JACKSON PLATTE THIS INCLUDES THE CITIES OF...ATCHISON...EXCELSIOR SPRINGS... HARRISONVILLE...INDEPENDENCE...KANSAS CITY...KANSAS CITY... LEAVENWORTH...LIBERTY...OLATHE...OVERLAND PARK...PAOLA... PARKVILLE...PLATTE CITY...PLATTSBURG...ST. JOSEPH AND TROY. NRR
Special weather statement, Aug 19, 8:22 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 822 PM CDT FRI AUG 19 2005 KSZ103-MOZ013-020-021-028-029-200200- BUCHANAN-CLAY-CLINTON-DE KALB-LEAVENWORTH-PLATTE- 822 PM CDT FRI AUG 19 2005 ...SIGNIFICANT WEATHER ALERT FOR BUCHANAN...CLAY...CLINTON... NORTHEASTERN LEAVENWORTH...PLATTE AND SOUTHERN DEKALB COUNTIES... AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST JOSEPH TO 6 MILES NORTHEAST OF BEAN LAKE TO JARBALO...MOVING EAST AT 35 MPH. THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING...ALONG WITH TORRENTIAL RAINFALL WITH RATES NEAR AN INCH PER HOUR. THIS INTENSE RAINFALL WILL LIKELY CAUSE URBAN FLOODING...WHERE THE WATER OVERWHELMS LOCAL DRAINAGE SYSTEMS. THESE STORMS WILL BE... NEAR DEARBORN BY 830 PM CDT. NEAR PLATTE CITY BY 835 PM CDT. NEAR HEMPLE BY 840 PM CDT. NEAR STEWARTSVILLE BY 845 PM CDT. NEAR TRIMBLE BY 850 PM CDT. NEAR SMITHVILLE BY 855 PM CDT. GUSTY WINDS OF 30 TO 40 MPH ARE ALSO EXPECTED WITH THESE STORMS. HUDSON
Special weather statement, Aug 19, 8:29 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 829 PM CDT FRI AUG 19 2005 KSZ103>105-MOZ028-029-037-200215- CLAY-JACKSON-JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE- 829 PM CDT FRI AUG 19 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN JOHNSON...SOUTHEASTERN LEAVENWORTH...SOUTHEASTERN PLATTE...SOUTHWESTERN CLAY...WESTERN JACKSON AND WYANDOTTE COUNTIES... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THE LEADING EDGE OF 50 MPH WINDS ALONG A LINE EXTENDING FROM FARLEY TO BONNER SPRINGS TO BALDWIN CITY...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS TO 48 MPH WERE REPORTED IN BASEHOR AT 825 PM. THESE WINDS WILL OCCUR WELL IN ADVANCE OF THE ACTUAL LIGHTNING AND RAIN. THESE STORMS WILL BE... NEAR BONNER SPRINGS BY 835 PM CDT. NEAR PARKVILLE BY 840 PM CDT. NEAR RIVERSIDE BY 845 PM CDT. NEAR AVONDALE BY 850 PM CDT. NEAR KANSAS CITY BY 855 PM CDT. NEAR LEAWOOD BY 900 PM CDT. HUDSON
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:30 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2005Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.